MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-313
Medical Device Problem Codes Degraded (1153); Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Joint Laxity (4526); Insufficient Information (4580)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device evaluation is under review.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "revision left total knee.The surgeon requested investigation results from this complaint because he said the implants have been in for less than 5 years.No information from the index surgery was provided.The knee was not revised to stryker implants so the only information i have from the doctor or hospital is the pictures provided below.The surgeon also requested that the implants be returned to stryker for the investigation." rep confirmed that a stryker patellar component was left in situ.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon insert was reported.The event was confirmed through a medical review of clinical data.Wear was identified during inspection.Method & results: -visual inspection: visual inspection of the returned device indicated evidence of wear on the articulating surface of the poly insert.Yellow discoloration is also present.Damage consistent with contact with explantation tooling, can also be seen.Dimensional inspection: dimensional inspection was not performed because the device was returned damaged.Functional inspection: functional inspection was not performed because the device was returned damaged.Material analysis: materials analysis: the yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: the lateral tka x-ray shows the femoral component is significantly subluxed posteriorly in regard to the tibial component.On the ap x-ray the medial and lateral joint spaces show significant widening of the medial compartment.These findings are consistent with marked soft tissue instability and tka failure.Tka failure is confirmed.The root cause of this tka failure cannot be determined from the documentation provided.Should further documentation become available i would be happy to further this investigation.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised.The device was returned for evaluation.Visual inspection of the returned device indicated evidence of wear on the articulating surface of the poly insert.Yellow discoloration is also present.Damage consistent with contact with explantation tooling, can also be seen.A review of the provided medical records by a clinical consultant stated the following comment: the lateral tka x-ray shows the femoral component is significantly subluxed posteriorly in regard to the tibial component.On the ap x-ray the medial and lateral joint spaces show significant widening of the medial compartment.These findings are consistent with marked soft tissue instability and tka failure.Tka failure is confirmed.The root cause of this tka failure cannot be determined from the documentation provided.The exact cause of the event could not be determined because insufficient information was provided.Further information such as operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21395107
Report Number0002249697-2025-00207
Device Sequence Number8274163
Product Code MBH
UDI-Device Identifier07613327050455
UDI-Public07613327050455
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number5530-G-313
Device Lot NumberMMPMEM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown